Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 14, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 13, 2017, 3:03 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 13, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2017, 3:03 AM EDT (07:03 UTC)
- In effect from
- Aug 13, 2017, 8:00 AM EDT
- Expired
- Aug 13, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WHUS41 KCAR 130703 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 303 AM EDT SUN AUG 13 2017 MEZ029-030-131515- /O.NEW.KCAR.BH.S.0014.170813T1200Z-170814T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 303 AM EDT SUN AUG 13 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE UPPER 70'S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY MID 50'S. * TIMING...8 AM THIS MORNING THROUGH THIS EVENING. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
2 follow-up statements
918 WHUS41 KCAR 131416 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 1016 AM EDT SUN AUG 13 2017 MEZ029-030-140000- /O.CON.KCAR.BH.S.0014.000000T0000Z-170814T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 1016 AM EDT SUN AUG 13 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...ACADIA NATIONAL PARK...SCHOODIC POINT PENINSULA... LAMOINE BEACH...CASTINE...ROQUE BLUFFS STATE PARK...QUODDY HEAD STATE PARK. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE UPPER 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY MID 50S. * TIMING...THROUGH 8 PM EDT THIS EVENING. * IMPACTS...ANYONE ON BOATS OR PADDLECRAFT SHOULD USE CAUTION AND BE PREPARED FOR IMMERSION. DRESS FOR WATER TEMPERATURES AND KNOW HOW TO PERFORM RESCUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
207 WHUS41 KCAR 140007 CFWCAR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR MAINE NATIONAL WEATHER SERVICE CARIBOU ME 807 PM EDT SUN AUG 13 2017 MEZ029-030-140115- /O.EXP.KCAR.BH.S.0014.000000T0000Z-170814T0000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- 807 PM EDT SUN AUG 13 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... THE BEACH HAZARDS STATEMENT HAS BEEN ALLOWED TO EXPIRE AT 8 PM. $$ HEWITT
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 12:12 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 13, 12:12 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1212 AM EDT Sun Aug 13 2017 .SYNOPSIS... A weak frontal boundary will bring some showers and thunderstorms across the area tonight with some fog. A cold front will cross the region Sunday with another round of showers and thunderstorms, followed by high pressure on Monday. && .NEAR TERM /THROUGH TODAY/... Update 12:10 AM: Have adjusted wind, temperature, and dew point based on latest observations. No other changes. Previous discussion... Scattered thunderstorms overnight with another round expected for Sunday. Showers and tstms setting up over w and nw areas as s/wv lifts up across the region from the NYS region. Some lighter showers were seen on radar lifting up across the region from the s. The latest SPC meso analysis showed best CAPE and lapse rates residing across the w and nw into early evening. Some of the stronger storms across the wnw could contain strong wind gusts and hail. First batch of activity is shown by the latest HRRR and RAP to diminish after 8 pm. Some fog is expected to set up later in the evening into the overnight hrs. Decision was to hit the downeast and western areas hardest w/the fog and went patchy fog elsewhere. A second round of activity is slated to develop across the region overnight into early Sunday morning as the cold front apchs from Canada. There appears to be a pre-frontal boundary that moves across the region which could allow for some convection to fire back up well after midnight into the daybreak hrs. The RAP and GFS show elevated instability as far e as BGR and BHB into Sunday morning. The NAM is weaker as is the HRRR. There does look to be elevated CAPE of 600-800 joules w/0-6km shear apchg 30 kts. So, if storms do fire, some could have some gusty winds. Decided to carry tstms into the Downeast, but w/stable layer in place, confidence is low to have enhanced wording. The evening crew can assess this further. For Sunday, SPC has placed the entire region in a Marginal Risk for a few tstms to become severe. This will be a challenge as there could some action in the morning w/the pre-frontal boundary and then the short range guidance shows a second round across northern areas by late morning into the early afternoon. Instability parameters such CAPE(700-1000 joules) and 0-6KM shear of 30 kts favor organized potential. Lapse rates do look as though they steepen by later morning especially in the mid levels to allow for updrafts. Given this, added the mention of strong wind gusts and hail to the forecast. Stayed close to the midnight crew's assessment of 70s w/the warmest temps across the central and downeast areas. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... Expect clearing skies Sunday night behind the departing cold front and mainly sunny skies on Monday. Lows Sunday night will range from the upper 40s to lower 50s. Highs on Monday will range from the mid to upper 70s north and upper 70s to near 80 central and down east. Expect fair weather Monday night in advance of an approaching cold front. Lows Monday night will range from the mid to upper 50s across the region. Tuesday will see a chance for showers and thunderstorms as a cold front begins to cross the region. Highs on Tuesday are expected to range from the mid 70s to near 80, except cooler along the coast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A few showers may linger into Tuesday evening, followed by partial clearing Tuesday night. A secondary front/trof will cross the region on Wednesday. This feature combined with a pool of cold air aloft, will once again result in the chance for showers, mainly during the afternoon. Thursday and Friday are looking like a mainly dry days, as latest model runs are suggesting the late week system may stay off to our south, as confluent flow aloft allows for more in the way of high pressure to build build in from the north. The dry weather may hold into the beginning of next weekend if the system remains to our south. Daytime high temperatures through the long term are expected to be at, or even a bit below normal for this time of year. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR and MVFR this evening. It does look like all terminals will be seeing conditions drop to IFR w/the potential for LIFR from HUL down to KBGR and KBHB. Fog will be a nuisance overnight w/the threat for a tstm. IFR/LIFR Sunday morning gradually improving to MVFR by later morning w/another round of tstms. Looking for conditions to go to VFR by later Sunday afternoon into evening. SHORT TERM: Generally VFR through the period, except in any afternoon scattered showers and thunderstorms Tuesday and Wednesday, which may result in briefly lower conditions. Could also see the potential of lower clouds and stratus making their way into the vicinity of the Bar Harbor airport later Monday night into Tuesday morning with local IFR conditions possible. && .MARINE... NEAR TERM: No headlines. The biggest issues will be the fog tonight into early Sunday which could hamper navigation. Tstms are a threat as well. SSW winds are expected to increase ahead of the cold front on Sunday to 10-15 kts. This will allow seas to build some but they will remain below 5 ft. Decided to add some gusts to 20 kts for the outer zones. SHORT TERM: Winds/seas are generally expected to remain below small craft advisory levels through the period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Mignone
Hazardous weather outlook, Aug 12, 11:53 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1153 PM EDT Sat Aug 12 2017 MEZ001-003-004-010-031-140400- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis-Southern Piscataquis- 1153 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for Far Northern Maine...North Central Maine and West Central Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front will cross the state on Sunday. Showers and thunderstorms are expected ahead of this front. The stronger storms will have the potential to produce gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-005-006-011-015>017-029-030-032-140400- Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Northern Washington- 1153 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine and Northern Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front will cross the state on Sunday. Showers and thunderstorms are expected ahead of this front. The stronger storms will have the potential to produce gusty winds and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-140400- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1153 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:18 AM EDT | Special Weather Statement | CAR | Aroostook | 27 min |
| Aug 13, 10:40 AM EDT | Special Weather Statement | CAR | Aroostook | 35 min |
| Aug 13, 11:24 AM EDT | Special Weather Statement | CAR | Penobscot | 36 min |
| Aug 13, 11:34 AM EDT | Special Weather Statement | CAR | 26 min | |
| Aug 13, 12:28 PM EDT | Special Weather Statement | CAR | Penobscot | 47 min |
| Aug 13, 12:35 PM EDT | Special Weather Statement | CAR | 40 min | |
| Aug 13, 1:12 PM EDT | Special Weather Statement | CAR | Hancock | 48 min |
| Aug 13, 1:55 PM EDT | Special Weather Statement | CAR | Washington | 50 min |
| Aug 13, 2:01 PM EDT | Special Weather Statement | CAR | Hancock | 29 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | CAR | Washington | 32 min |
| Aug 13, 2:36 PM EDT | Special Marine Warning | CAR | 24 min | |
| Aug 13, 2:50 PM EDT | Special Weather Statement | CAR | Washington | 25 min |
| Aug 13, 2:57 PM EDT | Special Marine Warning | CAR | 48 min | |
| Aug 13, 3:04 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 26 min |
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.